MAUDE Adverse Event Report: AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE) SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT

AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE) SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT
Model Number S-LLF273TG
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/27/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a surgical procedure the fiber broke while exiting the ureteroscope.The fiber was exchanged and the second fiber broke in the hands of the nurse.It was not reported how the procedure was completed.The hand of the nurse was reported to be "lightly bruised", no subsequent treatment or medical intervention was reported.No harm to the patient reported.This report is for the first fiber.
 
Additional Manufacturer Narrative
Product evaluation: failure analysis for fiber (b)(4): the total length of the fiber is 7 feet and 9.5 inches, connector included in over-all length; the fiber distal tip is fractured; the fiber was tested with hene laser fixture, aim beam is visible at the distal tip; there is no signs of breakage along the length of the fiber and at the connector.Review of lot 717a dhr did not indicate any failures upon final inspection.Probable root cause: based on the device analysis, the probable root cause of the failure could not be established based on the results of the investigation.

Brand Name
SUREFLEX FIBERS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE)
3070 orchard drive
san jose CA 95134
MDR Report Key7324043
Report Number2937094-2018-00239
Device Sequence Number10789266
Product Code GEX
UDI-Device Identifier00878953004839
UDI-Public00878953004839
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2020
Device Model NumberS-LLF273TG
Device Catalogue NumberS-LLF273TG
Device Lot Number717A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2018
Initial Date Received by Manufacturer 02/27/2018
Supplement Date Received by Manufacturer04/09/2018
Initial Report FDA Received Date03/08/2018
Supplement Report FDA Received Date04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1